Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 68, NWS New Orleans, LA

March 14, 2001Jefferson Parish, Saint Charles Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 14, 2001, 11:02 PM CST for Jefferson Parish, Saint Charles Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2001, 11:02 PM CST (05:02 UTC)
Expired
Mar 15, 2001, 12:00 AM CST
In force
58 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Jefferson Parish, LA, Saint Charles Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 9:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 5.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
749 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 150503
SVRNEW
LAC051-089-150600-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1102 PM CST WED MAR 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF...AVONDALE...KENNER...MARRERO
  ST. CHARLES PARISH IN SOUTHEAST LOUISIANA

* UNTIL MIDNIGHT CST

* AT 1058 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF DES ALLEMANDS...OR ABOUT
  13 MILES SOUTHWEST OF AVONDALE...MOVING NORTHEAST AT 55 MPH.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND FREQUENT 
LIGHTNING...STAY INDOORS AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 10:50 PM CST, 12 minutes earlier.

Area forecast discussion, Mar 14, 10:50 PM CST, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1050 PM CST WED MAR 14 2001

...TORNADO THREAT INCREASING OVER PORTIONS OF SE LOUISIANA AND
COASTAL MISSISSIPPI...

 SURFACE LOW OVER SE LA WILL CONTINUE TO MOVE ENE NEAR THE MS COAST
THE NEXT COUPLE HOURS. WARM SECTOR HAS MADE A SURGE NORTH INTO
COASTAL SE LA AND THE COASTAL WATERS TO THE EAST DURING THE LAST
COUPLE HOURS. THIS WILL ENHANCE THE SEVERE THUNDERSTORM AND TORNADO
THREAT IN EXTREME SE LA AND COASTAL MS THROUGH ABOUT 1 AM. HAVE AND
WILL CONTINUE TO ISSUE NUMEROUS ZONE UPDATES MAINLY TO CANCEL OUT
PORTIONS OF THE TORNADO WATCH AS BACK EDGE OF THUNDERSTORMS MOVE
ACROSS THE FORECAST AREA. WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT
MIDNIGHT AS GRADIENT WINDS NW AND W OF THE SURFACE LOW ARE EXPECTED
TO BE SUSTAINED WELL UNDER 25 MPH OVER LAND. FLASH FLOOD WATCH WILL
LIKELY BE CANCELLED BEFORE 2 AM AS THE DEEPER CONVECTION SHIFTS EAST
OF OUR AREA.

.NEW...SMALL CRAFT ADVISORY KPQL TO K7R2 INCLUDING LAKES
PONTCHARTRAIN        AND MAUREPAS.
LA...FLOOD WATCH LAZ038>040-058>070 TONIGHT
     WIND ADVISORY LAZ038>040-058>070 TONIGHT
MS...FLOOD WATCNH MSZ070-071-077-080>082 TONIGHT
     WIND ADVISORY MSZ077-080>082 TONIGHT
22

In the hours before

Special weather statement, Mar 14, 10:11 PM CST, 51 minutes before
LAZ034>039-046>050-056>058-MSZ068>071-150427-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1011 PM CST WED MAR 14 2001

THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING PARISHES
IN SOUTHEAST LOUISIANA...

WEST FELICIANA...EAST FELICIANA...POINTE COUPEE...ST. HELENA...
TANGIPAHOA...WASHINGTON...LIVINGSTON...WEST BATON ROUGE...
EAST BATON ROUGE...IBERVILLE...ASSUMPTION...ASCENSION...
ST. JOHN THE BAPTIST...AND6 ST JAMES.

IN MISSISSIPPI THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

WILKINSON...AMITE...PIKE AND WALTHALL.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 8:14 PM CSTSevere Thunderstorm WarningLIXLivingston, Tangipahoa31 min
Mar 14, 8:42 PM CSTSevere Thunderstorm WarningLIXAssumption, Iberville33 min
Mar 14, 10:41 PM CSTSevere Thunderstorm WarningLIXLafourche, Terrebonne64 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.